# SDR CA050909007

- Difficulty date: September 9, 2005
- Submitted: October 3, 2005
- Operation: General aviation
- Make and model: Gruman FIRECAT
- Aircraft time: 6,643 hours
- Engine: Wright 982C9HE2
- Propeller: Hamstd 43D51
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: 893741
- Condition: Leaking
- Location: Engine
- Stage of operation: IN
- How discovered: 9
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

(CAN) AN OIL LEAK WAS OBSERVED AT BASE OF CYLINDER NR 1.  SOME SLIGHT MOVEMENT WAS NOTED AT CYLINDER BASE.  UPON FURTHER INVESTIGATION, ALL CYLINDER BASE HOLD DOWN BOLTS ON THE AFFECTED CYLINDER WERE FINGER TIGHT.  THE LOCK PLATES WERE STILL INSTALLED.  CYLINDER WAS REMOVED AND THE CYLINDER BASE O-RING WAS BROKEN AND A MINOR AMOUNT OF WORKING WAS NOTED ON THE CYLINDER FLANGE.  THE ADJACENT CYLINDERS WERE INSPECTED AND FOUND BELOW THE REQUIRED TORQUE.  THE CYLINDER BASE HOLD DOWN BOLTS WERE RETORQUED.  AIRCRAFT HAS BEEN REMOVED FROM SERVICE PENDING A COMPLETE TORQUE CHECK OF ALL CYLINDER BASE HOLD DOWN BOLTS.  A RANDOM CHECK OF THE OTHER AIRCRAFT ON BASE WAS COMPLETED AND NO EVIDENCE OF LEAKS WERE NOTED.
